Alert archive / Minnesota / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 300, NWS Twin Cities, MN

August 11, 2007Dakota County, Minnesota

NWS Twin Cities, MN issued this severe thunderstorm warning at Aug 11, 2007, 8:58 PM CDT for Dakota County, Minnesota. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 11, 2007, 8:58 PM CDT (01:58 UTC)
Expired
Aug 11, 2007, 9:30 PM CDT
In force
32 min
Issued by
NWS Twin Cities, MN
Area
Counties, with a storm outline in the text

County Dakota County, MN

The radar

The Minneapolis radar (KMPX), 52 km from the middle of the area, began a volume at 01:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 11, 6:21 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 2.0 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2007-08-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3342 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2007-08-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 11 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3342 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
1149 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
11 m²/s²
0-3 km storm-relative helicity
56 m²/s²
Significant tornado parameter
0.9
Supercell composite
5.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KMPX 120158
SVRMPX
MNC037-120245-
/O.NEW.KMPX.SV.W.0300.070812T0158Z-070812T0245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
858 PM CDT SAT AUG 11 2007

THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  DAKOTA COUNTY IN EAST CENTRAL MINNESOTA...

* UNTIL 945 PM CDT

* AT 854 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM...
  CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN
  EXCESS OF 65 MPH.  THIS STORM WAS LOCATED 6 MILES SOUTH OF
  RANDOLPH...OR ABOUT 16 MILES NORTHEAST OF FARIBAULT...AND MOVING
  EAST AT 30 MPH.

* LOCATIONS IMPACTED INCLUDE...
  HAMPTON...
  NEW TRIER...
  MIESVILLE...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 4456 9328 4447 9328 4447 9305 4452 9304
      4454 9291 4455 9279 4470 9282

$$
1 follow-up statement
000 
WWUS53 KMPX 120230
SVSMPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
930 PM CDT SAT AUG 11 2007

MNC037-120240-
/O.CAN.KMPX.SV.W.0300.000000T0000Z-070812T0245Z/
DAKOTA MN-
930 PM CDT SAT AUG 11 2007

...THE SEVERE THUNDERSTORM WARNING FOR DAKOTA COUNTY IS CANCELLED...

RADAR INDICATED THAT THE SEVERE THUNDERSTORM HAD MOVED OUT OF THE
WARNED AREA. THUS THE WARNING HAS BEEN CANCELLED.

LAT...LON 4456 9328 4447 9328 4447 9305 4452 9304
      4454 9291 4455 9279 4470 9282

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 11, 3:20 PM CDT, 5 hours 38 minutes earlier.

Area forecast discussion, Aug 11, 3:20 PM CDT, 5 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
320 PM CDT SAT AUG 11 2007

.DISCUSSION...
A LITTLE TRICKY ON SEVERE CONVECTION LATE THIS AFTERNOON AND EARLY
EVENING. A COUPLE PARAMETERS NOT QUITE MATCHING UP. BEST LOW LEVEL
FLOW IS PULLING OFF JUST TO OUR S AND SE FROM NORTHERN AND CENTRAL
IOWA ON INTO CENTRAL AND SOUTHWEST WISCONSIN. HOWEVER..PLENTY OF
INSTABILITY UNDER WEAKENING CAP OVER CENTRAL MINNESOTA...NEAR COOL
FRONT...ALTHOUGH TREND FOR HIGHER CAPE OVER SW AND THEN INTO SE MN
THIS EVENING. PLUME OF STEEP MID LAPSE RATES ALSO SITTING OVER
SOUTH CENTRAL MN WITH ADVECTION OF SAME INTO WEST CENTRAL WI. WILL
MENTION SEVERE OVER PORTIONS OF SOUTH CENTRAL MN INTO WEST
CENTRAL WI THIS EVENING BUT COULD NOT RULE OUT A COUPLE STRONG
STORMS OVER EAST CENTRAL. ISOLATED TORNADO NOT OUT OF QUESTION
OVER SOUTH CENTRAL MN AS WELL. LOW LEVEL SHEAR NOT THE BEST BUT
DEEPER LAYER AS HIGH AS 40 KNOTS OVER SOUTH CENTRAL MN ON THE
LATEST LAPS. LOOKS AS IF MAIN FORCING MOVING SE OF OUR AREA BEFORE
MIDNIGHT.

NICE DRYING MOVING IN BEHIND SYSTEM FOR SUNDAY BUT STRONG WARMING
RETURNING FOR LATE SUNDAY NIGHT INTO MONDAY. WILL KEEP THE SMALL
POPS GOING FOR LATE SUNDAY NIGHT AND MONDAY MORNING BUT WARM VERY
WARM ID LEVEL TEMPS MOVING IN DURING MONDAY. SOME CHANCE OF
THUNDER CONTINUING INTO MONDAY MORNING BUT WILL LEAVE OUT FOR
NOW. BETTER CHANCE OF LATE MONDAY AFTERNOON AND MONDAY NIGHT OVER
EAST CENTRAL MN AND WEST CENTRAL WI. SIGNAL STILL THERE FOR WARM
ADVECTION ON WEDNESDAY OVER SOUTH CENTRAL MN...POSSIBLY A LITTLE
FARTHER NORTH.

UPPER NORTHWEST FLOW STILL BUILDS IN FOR REST OF WEEK BUT SOME
HINT OF FLATTENING BY THE WEEKEND.

&&

.AVIATION.../18Z TAF CYCLE/
CDFNT NEARLY TO AXN AND WL CONT TO PUSH EWRD REACHING MSP ARND 02Z.
AMS AHD OF FNT RMNS VRY UNSTBL BUT STILL SMWT CAPPED.  CONVECTIVE
INHIBITION PROGGED BY RUC MODEL TO DCRS BY 00Z WITH AMS RMNG VRY
UNSTBL SC INTO EC MN THEN INTO WC WI. MAIN TAF SITE AT RISK FOR STG
TSTMS WOULD BE KEAU WITH RISK AT KMSP. COOLER AND STBL CNDN PRES
BUILDING ACRS AREA IN WAKE OF CDFNT.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...NONE.
&&

JPR/BAP
Hazardous weather outlook, Aug 11, 4:29 AM CDT, 16 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
429 AM CDT SAT AUG 11 2007

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
120930-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
429 AM CDT SAT AUG 11 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTH CENTRAL MINNESOTA...AND WEST CENTRAL WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

A LARGE THUNDERSTORM COMPLEX OVER THE UPPER MIDWEST...WILL CONTINUE
TO LIFT NORTHEAST OVER WEST CENTRAL WISCONSIN THIS MORNING.
THUNDERSTORMS ARE EXPECTED TO WEAKEN AND SLOWLY DIMINISH OVER
EASTERN MINNESOTA AND WESTERN WISCONSIN. A COLD FRONT IS FORECAST
TO MOVE INTO CENTRAL MINNESOTA THIS AFTERNOON. THE FRONT IS
EXPECTED TO LIFT OVER WISCONSIN AND SOUTHEAST MINNESOTA BY
MIDNIGHT TONIGHT. SCATTERED THUNDERSTORMS WILL REDEVELOP ALONG
AND JUST EAST OF THE FRONT THIS AFTERNOON AND EARLY TONIGHT.
A FEW OF THESE STORMS COULD REACH SEVERE LIMITS...WITH THE
POTENTIAL FOR LARGE HAIL...DAMAGING WINDS ALONG WITH HEAVY RAINS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAYBE NEEDED THROUGH MID MORNING AND
AGAIN THIS AFTERNOON AND EVENING.

In the hours before

Local storm report, Aug 11, 8:20 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
820 PM CDT SAT AUG 11 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0820 PM     HAIL             CHASKA                  44.82N 93.61W
08/11/2007  E0.75 INCH       CARVER             MN   TRAINED SPOTTER

&&

KAT
Local storm report, Aug 11, 8:24 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
824 PM CDT SAT AUG 11 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0824 PM     HAIL             PRIOR LAKE              44.73N 93.43W
08/11/2007  E0.75 INCH       SCOTT              MN   TRAINED SPOTTER

&&

KAT
Local storm report, Aug 11, 8:25 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
825 PM CDT SAT AUG 11 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0825 PM     HAIL             PRIOR LAKE              44.73N 93.43W
08/11/2007  E0.88 INCH       SCOTT              MN   TRAINED SPOTTER

&&

KAT
Special weather statement, Aug 11, 8:35 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
835 PM CDT SAT AUG 11 2007

WIZ015-016-025>028-120300-
BARRON-CHIPPEWA-DUNN-EAU CLAIRE-PEPIN-RUSK-
835 PM CDT SAT AUG 11 2007

...SIGNIFICANT WEATHER ALERT FOR BARRON...RUSK...CHIPPEWA...DUNN...
EAU CLAIRE AND PEPIN COUNTIES UNTIL 1000 PM CDT...

AT 830 PM CDT...RADAR INDICATED NUMEROUS THUNDERSTORMS RAPIDLY
DEVELOPING AROUND WEST CENTRAL WISCONSIN...FROM LADYSMITH AND
CHETEK...TO DURAND AND A FEW MILES WEST OF EAU CLAIRE. ALL OF THE
STORMS WERE MOVING EAST AT 20 MPH.

SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THESE STORMS.

PEOPLE IN BARRON...CHIPPEWA...DUNN...EAU CLAIRE...PEPIN AND RUSK
COUNTIES...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR
POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD
SEVERE WEATHER THREATEN.

TDK
Local storm report, Aug 11, 8:38 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
838 PM CDT SAT AUG 11 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0838 PM     HAIL             LAKEVILLE               44.68N 93.24W
08/11/2007  E0.75 INCH       DAKOTA             MN   TRAINED SPOTTER

&&

KAT
Local storm report, Aug 11, 8:54 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
854 PM CDT SAT AUG 11 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0853 PM     TSTM WND DMG     NORTHFIELD              44.45N 93.17W
08/11/2007                   RICE               MN   TRAINED SPOTTER

            POWER LINES DOWNED.

&&

KAT

The office that day

Everything else NWS Twin Cities, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 11, 7:02 PM CDTSevere Thunderstorm WarningMPXRamsey, Washington58 min
Aug 11, 7:41 PM CDTSevere Thunderstorm WarningMPXCarver, McLeod64 min
Aug 11, 7:55 PM CDTSevere Thunderstorm WarningMPXWashington65 min
Aug 11, 7:57 PM CDTSevere Thunderstorm WarningMPXScott63 min
Aug 11, 8:01 PM CDTSevere Thunderstorm WarningMPXDakota59 min
Aug 11, 8:16 PM CDTSevere Thunderstorm WarningMPXLe Sueur, Rice59 min
Aug 11, 8:26 PM CDTSevere Thunderstorm WarningMPXChisago, Isanti64 min
Aug 11, 8:32 PM CDTSevere Thunderstorm WarningMPXGoodhue58 min
Aug 11, 8:43 PM CDTSevere Thunderstorm WarningMPXNicollet62 min
Aug 11, 9:13 PM CDTSevere Thunderstorm WarningMPXLe Sueur, Rice47 min
Aug 11, 9:36 PM CDTSevere Thunderstorm WarningMPXBlue Earth, Steele, Waseca54 min
Aug 11, 10:27 PM CDTSevere Thunderstorm WarningMPXFreeborn, Steele, Waseca63 min
Aug 11, 11:31 PM CDTSevere Thunderstorm WarningMPXFreeborn27 min

Nearby

Severe Thunderstorm Warnings in Minnesota, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.